Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Suffering from irregular periods. Prescribed OVULOCK-LD. Can I take this? Side effects?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
Hi Doctor,

My daughter has been prescribed OVULOCK-LD for getting periods correctly. She has been getting irregular or untimely periods. Can you please advise if these can be used for regulating mensus. I needed a second opinion to check any unwanted side effects in future. Please advise.

Also she is not pregnant and she is not yet married or have not been involved in any sexual activity before.

Posted Wed, 26 Jun 2013 in Women's Health
Answered by Dr. Rakhi Tayal 53 minutes later
Thanks for posting your query.
The most frequent cause of irregular bleeding is dysfunctional uterine bleeding due to an imbalance between the levels of hormones i.e. Estrogen and Progesterone in the body, which allows the endometrium (the lining of the uterus) to keep building up.

Most common treatment is Birth control pills to regularize the periods. Ovulock- LD is also a low dose birth control pill and will help in regularizing the periods. It is usually given for 3-4 cycles and its effects go off once you stop taking the pill. However it will help in setting up of 28- day rhythm of cycles.

Alongwith this, she can try the following changes in her diet and lifestyle to maintain a hormonal balance.

1. Maintain the hydration with lots of fluids
2. Take Iron supplement to avoid good for health.
4. Incorporate evening primrose oil to relieve symptoms.
5. Keep away from cigarettes, recreational drugs/painkillers, and greasy junk food,if any.
6. Stay away from high sugar/refined foods.
7. Get regular, moderate exercise.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor